Side Effects from Metformin

Secondhandrose-Rose
By Secondhandrose-Rose Latest Reply 2014-03-30 02:54:57 -0500
Started 2014-03-28 14:39:15 -0500

I'm on 1,000 mg. of Metformin now, but will step it up to 1500 mgs on Sunday. I'm having trouble with blurry vision, headaches, nausea, and just plain tired. Anybody else have the same problems? Can't find any info if sometimes they ease up, or dissipate when your body gets use to it. I'll call Dr. if they get worse with the 1500. Need input!! lol


9 replies

Becky26
Becky26 2014-03-29 20:41:34 -0500 Report

This sux! I'm recently diagnosed. I'm on 500 mg of metformin and am nauseated all day. I'm trying to focus on positives.

jayabee52
jayabee52 2014-03-30 02:54:57 -0500 Report

Howdy Becky
if you're nauseated all day, that is something to report to your Dr and perhaps Dr can change to a different medication. There are a lot of them available. Life's too short to have nausea all the time. I would expect that it is really difficult to focus on positives when your tummy's upset.
God's best to you and yours

James Baker

MrsKarlaD
MrsKarlaD 2014-03-29 17:32:44 -0500 Report

I agree those sound more like high blood sugar symptoms. I would definitely talk to your dr. You may need another oral med in addition to the Met , or possibly even insulin. If you do need insulin, it is not your fault. It is the nature of the disease, and if you need to help your pancreas out a little bit to get control and be healthy, so be it. You did nothing wrong. How often do you check your blood sugar and how does it run? Just remember you are not alone and we will try to help all we can. God bless!

icefog
icefog 2014-03-28 22:10:44 -0500 Report

I don't know if its related or not. I take my metformin at nite before bed. I am taking 2000 mg at one time. I have been having headaches. I will have to ask my dr about this to see if that could be the cause.

Just Joyce
Just Joyce 2014-03-28 21:12:32 -0500 Report

That sounds like your blood sugar is high. I don't know anyone who has gone up on Metformin. The only person I know who had those symptoms was because his dose of 1000 Metformin was too high. I would call my doctor immediately and have another A1C test done and check my blood sugar regularly. Metformin is better if taken with food until the body gets use to it. I would not take a higher dose without consulting with my doctor about every symptom I am having.

Gabby
GabbyPA 2014-03-28 17:07:10 -0500 Report

Those kinds of symptoms sound more like high blood sugar issues. Have you talked to your doctor about how you are feeling?

jayabee52
jayabee52 2014-03-28 14:59:18 -0500 Report

Howdy Rosie

If you're having these at 1000 mg what will happen at 1500? I would not take the 1500 until after you spoke with your Dr and notified same of your difficulty on 1000. Nobody should have to live with side effects like that!

God's best to you

James